High Wind, Traverse
- When
- March 10, 9:00 AM CST to 5:30 PM CST
- Where
- Traverse forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.772, -96.472 (the zone’s center; the record gives no point)
2 high wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Mar 10, 2:50 AM CST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 250 AM CST THU MAR 10 2005 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT BIG WINDS TODAY AS THE SFC PRES GRADIENT TIGHTENS UP ACROSS THE CWA AND LL LAPSE RATES STEEPEN ALLOWING 50 TO 60 KNOTS WINDS ABOVE THE SFC TO MIX IN. THUS...WILL UPGRADE TO HIGH WIND WARNING ACROSS THE CWA THROUGH 6 PM CST. VERY COLD UPPER VORTEX IN S CANADA WILL DROP SSE THORUGH THE DAY AND BRING LOW CLOUDS TO THE CWA ALONG WITH SOME RA AND SN SHRAS. TEMPS THIS MRNG WILL PRETTY MUCH REMAIN STEADY IN THE MID 30S TO AROUND 40 ACROSS MUCH OF THE CWA AS MIXING GETS GOING. THUS...ANY PRECIP THIS MRNG S/B MAINLY RA SHRAS. AS TEMPS COOL DOWN AT 85H...EXPECT SN SHRAS ACROSS NE SD AND WC MN THIS AFTN WITH A CONTINUED CHC OF RA SHRAS ACROSS C AND NC SD. SCT SN SHRAS WILL END ACROSS NE SD AND WC MN THIS EVENING WITH WINDS FALLING OFF BUT REMANING BREEZY. SKIES SHOULD ALSO REMAIN MOSTLY CLOUDY. ANOTHER REINFORCING SHOT OF COLD AIR WILL PUSH INTO MAINLY NE SD AND WC MN FOR FRIDAY AS A STRONG S/W DROPS S OUT OF CANADA AND ACROSS THE EASTERN PART OF THE REGION LATE TONIGHT THROUGH FRI AFTN. THERE WILL BE A SHARP TEMP CONTRAST ACROSS THE CWA ON FRI FROM SW TO NE ABOUT A 25 DEGREE DIFFERENCE. ANOTHER ELONGATED TROUGH AXIS WILL DROP S ACROSS THE REGION LATE FRI NIGHT THROUGH SAT NIGHT BRINGING A CHC OF PRECIP FRI NIGHT AND SAT. SKIES ARE EXPECTED TO BE ON THE MOSTLY CLOUDY SIDE FRI NIGHT THROUGH SAT NIGHT. SAT TEMPS WILL BE BELOW NORMAL ACROSS ALL OF THE CWA. .LONG TERM...SUNDAY THROUGH WEDNESDAY THE LONG TERM STARTS OFF WITH A EASTERN US TROUGH AND EASTERN PACIFIC RIDGE WITH DISTURBANCES MOVING AROUND BACK SIDE OF THE TROUGH...THROUGH THE NORTHERN PLAINS. THE MODELS ARE TRENDING TOWARD MORE OF A ZONAL PATTERN ACROSS THE US BY WEDNESDAY...WITH THE GFS RELEASING ITS IDEA OF A CLOSED LOW OVER THE WESTERN US FOR MONDAY THROUGH WEDNESDAY THAT IT HAD 24 HRS AGO. LEFT SLIGHT CHANCES OF SNOW IN FOR SUNDAY AND MONDAY WITH UPPER DISTURBANCES PASSING THROUGH THE AREA IN THAT TIME FRAME. COOLER AIR WILL FOLLOW FOR MONDAY AND TUESDAY...WITH CANADIAN HIGH PRESSURE PUSHING SOUTH. DID NOT GO TOO COOL FOR NOW HOWEVER. BY WEDNESDAY TEMPERATURES WILL BEGIN TO INCREASE A BIT AS HIGH MOVES OFF TO THE EAST AND SOUTHEASTERLY WINDS RETURN. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...HIGH WIND WARNING...TODAY...ENTIRE CWA. MN...HIGH WIND WARNING...TODAY...BIG STONE AND TRAVERSE && MOHR/KNUTSVIG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 524 AM CST THU MAR 10 2005 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-111122- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 524 AM CST THU MAR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE AREA DROPPING ACROSS THE EASTERN PART OF THE REGION WILL BRING HIGH WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH TODAY. A HIGH WIND WARNING IS IN EFFECT UNTIL 6 PM CST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MOHR
The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444520, 5444521.